I have had a reaction to which I think


Q: I have had a reaction to which I think was cephalexin 3147. Redness on and my breast & the groin area, also a little later on both arms. It has lasted a little over a week and now a rash & itching has replaced it. Could this be from an allergic reaction to. This medication?

Symptoms:  A little redness but mostly rash & itching now in those areas!

A:   Hello,
Thanks for writing to us.
Since the rashes occurred after cephalexin injection ,it is most likely allergic reaction to cephalexin.
This drug should not be taken henceforth.

First you should visit your doctor who will advise you antihistamines like diphenhydramine and cetrizine to treat this allergic reaction. You may also be prescribed hydro cortisone cream for topical application , however the use of this cream should be limited.

There are some self care measures by which you can get relief :
Apply calamine lotion over affected area.
Avoid use of soaps
Apply cold compress.
Refrain from scratching.
Avoid use of irritants.
Avoid exposure to heat and wear comfortable clothing.

Hope this helps. Feel free to write back.

Related Q&A

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

Q: I am very allergic to shrimp. When a reaction starts I have a severe headache and am nausated and throw up 6-8 hours

Q: I have gotten bites yesterday by a bug that I don't know and where i have the bite there is a huge tender to the touc...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon